T Nation

TRT Not Working After 6 Months

Hi guys. I visit the forum often, but first time posting. I’ve been on TRT for six months now, and I’m really not seeing the results I thought I would

TLDR - on TRT, results still coming back low. If I go higher, suffer problems with ED. Go lower and I feel like shit. Not sure what to do. Thinking about quitting TRT.

Full story:
I started six months ago at 258 total T (I don’t know the rest of my numbers, but I can get them if needed). I went to a clinic and started on 140mg testosterone cypionate injections weekly. After my first six week blood test, my total test was at 740, and I felt pretty good. Not great, but pretty good.

They upped me to 160mg weekly, and I came back for my next test six weeks later. To my surprise my T was at 440. They’ve slowly upped me little by little. My last test I was at 190mg weekly, and about 605 total T, and somewhere around 10.5 calculated free T.

They upped me again to 210mg weekly. The problem here was I started to suffer erectile disfunction issues. Twice I was with a girl, two different girls, and I couldn’t get it up. (That had never happened to me before and was pretty devastating.)

I am on arimdex, and my estrogen came back ok. But my dr thinks the dosage of Testosterone is too high, because the ED seems to come on Monday-Wednesday when I should be at my peak. So he lowered me back to 180mg weekly. Now the ED is gone, but I feel like shit again. My progress In the gym sucks now, and I’m holding fat in my midsection again.

Now I don’t know what to do. I can’t up the dosage where I think I’ll see better results, because I’ll have ED issues, and at the lower dosage I feel like shit in other areas.

I should mention I have a thyroid problem, Hashimotos, so mostly hypothyroid, but I’ve been treating that for years, and think I’m good there. My Endo didn’t want to put me on TRT because she didn’t think I’d get much out of it. That’s why I went to the clinic. Now I don’t know where to go from here and I’m thinking about quitting TRT altogether.

Any thoughts? I can get my specific lab results if anyone is interested.

Please post all labs.

For now, I’m wondering if your SHBG is very low. I know a guy on a 400mg every other week schedule. He had his test checked at 7 days post 400mg injection and he was in the 300s. He switched to 100mg twice a week and three days post injection of 100mg he was a 800. His SHBG was 5. But, I’m just guessing.

I didn’t get hardly any benefit to TRT injecting once weekly, after several months of researched I came to the conclusion the majority of doctors are TRT ignorant and have no clue what they are doing, went to a private clinic with a good reputation and starting working with experience hormone doctors and it’s been a night and day difference.

Do to my low SHBG I was told frequent injections is best since testosterone binds to SHBG and the fact that I’m on the lower end means once weekly saw my levels low by the end of the week and is why I felt so terrible. Add to that my levels were fluctuating wildly preventing my body from reaching a balance.

Large infrequent injections usually always increases estrogen and high estrogen kills erections and libido. When you are at your peak, estrogen is at it’s peak and likely high. This is why your erections are taking a hit.

Smaller more frequent injections will make your estrogen peaks smaller, how much smaller may depend on your SHBG level.

It makes a world of difference working with someone who specializes in TRT, endocrinologist don’t specialize in TRT and most have no idea what they are doing. Surely your endo is checking Free T3 and Reverse T3 to balance out your thyroid hormones on a regular basis.

If not then I wouldn’t expect you to respond to TRT well at all, because thyroid speeds up every cell in your body and is needs to be optimal for testosterone to be able to work.

Do you have any recent thyroid labs?

This is never an acceptable answer on this forum just so you know. We need to know exactly where your e2 is. Also, don’t be surprised if arimidex is your problem.

We need your full labs though. SHBG, Total T, Free T, E2.

Full protocol please.

When you have a second, browse through the forum and see how many posts begin with “I was feeling good, then I started taking arimidex”

I’ll address your Ed. Cause you probably young being with 2 girls. :heart_eyes:

It’s ok to take Viagra or Cialis while you figure this out. No need to not have sex.

I agree with alpha. And also it seems like you are changing protocol without give at least 6 weeks for things to start stabilizing.